Hello I am a 25 year old woman who gave birth to my first child a year back. After giving birth in 2 months I started taking yasmin birth control pills then they gave me nausea all time and I didnt feel hungry or could eat so I switched to yaz control pills after 4 months and they make me so depressed on placebo pill days only and I have no sex drive and I can eat but I could not get hungry. I sleep a lot and feel my I have no energy all the time so I asked the doctor to do a ferritin serum blood test and the result is 12 ng/mL out of range 22-112 ng/mL. I did not do a vitamin D test cause I know its somehow low. I have constipation and I do not want to take iron pills as I do not have anaemia on my CBC. So I was think of taking a multivitamin but its expensive. I need my energy to be able to do my daily tasks and chores I feel so drained I need to take care of the family please help doctor.
hello, there are few things I like to point out from ur history
1) yaz or Yasmin is not the right choice of birth control pills right after child birth ( yaz and Yasmin are combined oral contraception containing estrogen and progesterone and this is not safe immediately after child birth if ur breast feeding the child )
2 ) if yaz is causing a lot of side effects it time to switch to other forms of contraception. u can try progestrone only pils, or dmpa shots or implants these tend to have lower side effects
3 ) tiredness and low energy are a symptom of reduced blood counts . they are seen even before the change in ur blood counts .
4)low ferritin means ur iron stores in the body are very low and all the iron absorbed from ur food in going to replenish the stores. low ferritin is another sign of impending anemia .
if u are not satisfied by iron tablets or not tolerant to them u can opt for iron injection under a doctor's supervision. Before trying all tat try to include iron rich substances in ur food. These include -
if the tiredness and lethargy persist also get a thyroid test done as low thyroid causes loss of energy regards
Was this answer helpful?|
Query: Hi doctor, My daughter has been taking birth control pills for five months, since she gave birth. About two months ago, she started having some swelling in her feet and legs. She waited to see if it would go away, but it did not. Her doctor did some tests and found protein in the urine, so she sent ... Read Full »
Ask your health query to a doctor online?Ask an Obstetrician & Gynaecologist Now